MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-132
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Unspecified Infection (1930); Metal Related Pathology (4530)
Date of Event 01/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Left hip washout and head and liner change secondary to infection.Doctor noted signs of mechanical wear/early metalosis of the head and discolouration of the poly liner.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding infection and wear (metallosis) involving a metal head was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection: the metal femoral head was returned assembled to the poly liner.There is a small amount of dark material evident on the inner taper of the head.There is nothing else remarkable to note.Material analysis: visual inspection noted that there is a small amount of dark material evident on the inner taper of the head.As the femoral stem was not returned, the condition of the stem taper cannot be assessed.Based on the information available, there is no indication from this that there is any material or manufacturing defect with this device and therefore no further material analysis is required.Clinician review: a review of the provided medical information by a clinical consultant indicated: "the ap pelvis x-ray demonstrated bilateral tha in anatomic position without evidence of loosening or mechanical complication.The brief operative note described an i and d with liner and head exchange undertaken due to infection.Revision head and liner exchange with an i and d is confirmed." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.There have been no other similar events for the sterile lot referenced.Conclusions: it was reported that the patient was revised due to infection.Signs of mechanical wear/early metallosis were observed intraoperatively.Visual inspection noted that there is a small amount of dark material evident on the inner taper of the head.As the femoral stem was not returned, the condition of the stem taper cannot be assessed.Based on the information available, there is no indication from this that there is any material or manufacturing defect with this device and therefore no further material analysis is required.A review of the provided medical information by a clinical consultant did not confirm the infection or wear/metallosis events.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, the primary/revision operative reports, and patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM STD LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13518842
Report Number0002249697-2022-00215
Device Sequence Number19929633
Product Code JDI
UDI-Device Identifier07613327013047
UDI-Public07613327013047
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K010757
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number6260-9-132
Device Catalogue Number6260-9-132
Device Lot Number68903105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexFemale